Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

August 19, 2021Hamilton County, Florida

NWS Jacksonville, FL issued this special weather statement at Aug 19, 2021, 8:28 PM EDT for Hamilton County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2021, 8:28 PM EDT (00:28 UTC)
Expired
Aug 19, 2021, 9:15 PM EDT
In force
47 min
Issued by
NWS Jacksonville, FL
Hail
0.00 in
Wind
30

County Hamilton County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2021-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1554 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2021-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1554 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1277 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

318 
WWUS82 KJAX 200028
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
828 PM EDT Thu Aug 19 2021
 
FLZ020-122-GAZ162-200115-
Hamilton FL-Northern Columbia FL-Echols GA-
828 PM EDT Thu Aug 19 2021

...A strong thunderstorm will impact portions of north central
Columbia, eastern Hamilton and south central Echols Counties through
915 PM EDT...

At 827 PM EDT, Doppler radar was tracking a strong thunderstorm near
Belmont, or 7 miles north of White Springs, moving northwest at 10
mph.

HAZARD...Minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Minor flooding due to heavy rainfall is possible.

Locations impacted include...
Belmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3039 8265 3038 8285 3066 8297 3068 8272
TIME...MOT...LOC 0027Z 157DEG 8KT 3044 8279 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

$$

BOOTHE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 19, 7:55 PM EDT, 33 minutes earlier.

Area forecast discussion, Aug 19, 7:55 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
755 PM EDT Thu Aug 19 2021

.UPDATE...

Merger of sea breeze fronts produced strong storms with heavy
rainfall over inland NE FL and just west of the I-95 corridor in
SE GA, this activity will slowly fade after sunset with most of
the area rain-free around midnight, leaving just some slowly
dissipating convective debris clouds during the overnight hours.
Expecting another muggy night with lows in the middle 70s inland
and upper 70s/near 80 degrees along the Atlc Coastal areas. Some
patchy fog possible over inland areas around sunrise where
rainfall occurred this afternoon. As high pressure ridge continues
to retrograde westward into the Northern Gulf of Mexico a more
West to Northwest steering flow will develop on Friday and this
will lead to scattered to numerous convection development along
the sea breeze fronts that will drift back towards the I-95
corridor and Atlc Coastal areas with storms expected for areas
that got missed from today's convection. Prior to the onset of
convection still expect another hot/humid day with highs into the
lower/middle 90s and Heat Indices peaking out into the 104-108
range, very close to Heat Advisory levels once again across
Northeast Florida and coastal Southeast Georgia.

&&

.PREV DISCUSSION [723 PM EDT]...

.NEAR TERM [Tonight through Friday]...Deep ridge across the area
will keep convection scattered this evening with the best chances
over the interior. The mid-upper ridge starts to shift to the
west late Friday as a trough digs south near the east coast.
In addition to afternoon seabreeze convection, storms to the
north may develop over se Ga by late afternoon and move s into ne
Fl Friday evening and night. Hot and humid conditions will continue
with light winds. Heat indices on Friday will be near or just
below heat advisory criteria.

.SHORT TERM [Friday night Through Sunday Night]...Trough along the
east coast will lift TS Henri to the north this weekend. The
area will be in a westerly flow with deep moisture across the
area. Scattered to numerous coverage of diurnal convection is
expected with sea breeze mergers occurring closer to the east
coast given the westerly flow. High afternoon heat indices will
persist.

.LONG TERM [Monday Through Thursday]...The upper ridge will build
back across the mid-Atlantic states Monday through Wednesday. Some
drier air aloft and an easterly steering flow should result in
mostly scattered coverage of convection with the highest pops over
areas well inland. An easterly wave on Thursday may bring an
increase in moisture and rain chances. Temperatures will be near
average August levels.

.AVIATION...
[Through 00Z Saturday]

Intense line of convection has remained for the most part just
west of the TAF sites, already impacting GNV prior to 00Z and
might clip VQQ from 00-01Z, otherwise have just handled with VCTS
at all TAF sites through 01-02Z except for CRG/SGJ which should
remain storm free this evening. After 02-03Z should be VFR with
some leftover higher convective debris clouds, then some patchy
MVFR FOG expected at the inland TAF sites of GNV/VQQ from 07-11z
time frame. Another day of hot/humid conditions will lead to VCTS
starting by 18Z at all TAF sites and another afternoon with
scattered storms area-wide that should push all the way to the
beaches, so have included PROB30 groups for MVFR storm activity
from 18-24Z except for 20-24Z at GNV where convection may kick in
a bit later on.

.MARINE...A ridge of high pressure along the U.S. Atlantic
coastline will weaken as a trough moves to the east coast
lifting Tropical Storm Henri to the north on Friday. Winds will
be mostly from the south to southwest the next few days with
increasing swells late tonight into the weekend. Caution levels
may develop over offshore as combined seas reach up to 6 feet
Friday into Saturday.

Rip Currents: Moderate to possibly high risk through the weekend
as long period swells arrive from distant TS Henri.

.HYDROLOGY...Minor flooding on the Suwannee River with minor to
moderate on parts of the Santa Fe River. River levels will
continue to fall the next few days.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  74  92  73  92  74 /  20  50  30  60  30
SSI  77  91  76  90  77 /  10  50  40  50  40
JAX  75  95  75  93  75 /  20  70  50  60  30
SGJ  75  93  75  92  75 /  10  50  40  50  20
GNV  74  94  74  92  74 /  70  40  30  60  10
OCF  73  94  74  93  74 /  50  30  30  50  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 19, 6:30 PM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
630 PM EDT Thu Aug 19 2021

FLZ240-340-192315-
Central Marion FL-Western Marion FL-
630 PM EDT Thu Aug 19 2021

...A strong thunderstorm will impact portions of northwestern Marion
County through 715 PM EDT...

At 630 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Williston, moving southwest at 5 mph.

HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Ocala, Ocala Airport and Flemington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2926 8241 2948 8240 2949 8228 2930 8218
      2913 8211 2909 8239
TIME...MOT...LOC 2230Z 024DEG 5KT 2941 8235

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BOOTHE
Special weather statement, Aug 19, 6:33 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
633 PM EDT Thu Aug 19 2021

FLZ030-136-222-236-192330-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-Union FL-
633 PM EDT Thu Aug 19 2021

...A strong thunderstorm will impact portions of northwestern
Alachua, southwestern Union and southern Columbia Counties through
730 PM EDT...

At 633 PM EDT, Doppler radar was tracking a strong thunderstorm near
Providence, or 8 miles east of Ichetucknee Spring, moving northwest
at 5 mph.

HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
         rainfall.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor flooding due to heavy rainfall is
         possible.

Locations impacted include...
Lake City, Columbia, Fort White, Upland Pines, Providence, Five
Points and Watertown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2991 8249 2984 8268 2999 8275 3024 8279
      3024 8253
TIME...MOT...LOC 2233Z 145DEG 5KT 3000 8264

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BOOTHE
Special weather statement, Aug 19, 7:11 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
711 PM EDT Thu Aug 19 2021

GAZ152-153-165-200015-
Inland Glynn GA-Inland Camden GA-Brantley GA-
711 PM EDT Thu Aug 19 2021

...A strong thunderstorm will impact portions of northwestern Camden,
southwestern Glynn and east central Brantley Counties through 815 PM
EDT...

At 711 PM EDT, Doppler radar was tracking a strong thunderstorm over
Waverly, or 11 miles north of Woodbine. This storm was nearly
stationary.

HAZARD...Minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Minor flooding due to heavy rainfall is possible.

Locations impacted include...
Waverly and Waynesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3119 8156 3117 8158 3104 8167 3109 8185
      3120 8187 3128 8177
TIME...MOT...LOC 2311Z 278DEG 1KT 3112 8170

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

BOOTHE
Special weather statement, Aug 19, 7:15 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
715 PM EDT Thu Aug 19 2021

FLZ035-236-200000-
Western Alachua FL-Gilchrist FL-
715 PM EDT Thu Aug 19 2021

...A strong thunderstorm will impact portions of southeastern
Gilchrist and west central Alachua Counties through 800 PM EDT...

At 715 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Archer, or 12 miles east of Trenton, moving south
at 10 mph.

HAZARD...Minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Minor flooding due to heavy rainfall is possible.

Locations impacted include...
Newberry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2970 8266 2971 8254 2954 8256 2953 8265
      2955 8266 2956 8266 2957 8270
TIME...MOT...LOC 2315Z 015DEG 9KT 2964 8261

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

BOOTHE
Special weather statement, Aug 19, 7:45 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
745 PM EDT Thu Aug 19 2021

FLZ020-021-122-222-200045-
Southern Columbia FL-Hamilton FL-Suwannee FL-Northern Columbia FL-
745 PM EDT Thu Aug 19 2021

...A strong thunderstorm will impact portions of west central
Columbia, east central Suwannee and southeastern Hamilton Counties
through 845 PM EDT...

At 745 PM EDT, Doppler radar was tracking a strong thunderstorm over
Suwannee Valley, or near White Springs, moving northwest at 10 mph.

HAZARD...Minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Minor flooding due to heavy rainfall is possible.

Locations impacted include...
White Springs, Five Points, Winfield and Suwannee Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3022 8262 3021 8280 3040 8286 3040 8266
TIME...MOT...LOC 2345Z 154DEG 8KT 3030 8272

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

BOOTHE
Special weather statement, Aug 19, 8:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
828 PM EDT Thu Aug 19 2021

FLZ020-122-GAZ162-200115-
Hamilton FL-Northern Columbia FL-Echols GA-
828 PM EDT Thu Aug 19 2021

...A strong thunderstorm will impact portions of north central
Columbia, eastern Hamilton and south central Echols Counties through
915 PM EDT...

At 827 PM EDT, Doppler radar was tracking a strong thunderstorm near
Belmont, or 7 miles north of White Springs, moving northwest at 10
mph.

HAZARD...Minor flooding due to heavy rainfall.

SOURCE...Radar indicated.

IMPACT...Minor flooding due to heavy rainfall is possible.

Locations impacted include...
Belmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3039 8265 3038 8285 3066 8297 3068 8272
TIME...MOT...LOC 0027Z 157DEG 8KT 3044 8279

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

BOOTHE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 9:09 PM EDTAreal Flood WarningJAXHamilton96 min
Aug 20, 3:09 PM EDTSpecial Weather StatementJAXCitrus36 min
Aug 20, 3:38 PM EDTSpecial Weather StatementJAXClay, Duval37 min
Aug 20, 1:38 PM EDTSpecial Weather StatementJAXWare52 min
Aug 20, 2:20 PM EDTSpecial Weather StatementJAXCharlton40 min
Aug 20, 7:11 PM EDTSpecial Weather StatementJAXWare34 min
Aug 20, 7:31 PM EDTSpecial Weather StatementJAXPierce29 min
Aug 20, 7:59 PM EDTSpecial Weather StatementJAXBrantley31 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.